Journal of Applied Mathematics

Exact Finite-Difference Schemes for d-Dimensional Linear Stochastic Systems with Constant Coefficients

Peng Jiang, Xiaofeng Ju, Dan Liu, and Shaoqun Fan

Full-text: Open access

Abstract

The authors attempt to construct the exact finite-difference schemes for linear stochastic differential equations with constant coefficients. The explicit solutions to Itô and Stratonovich linear stochastic differential equations with constant coefficients are adopted with the view of providing exact finite-difference schemes to solve them. In particular, the authors utilize the exact finite-difference schemes of Stratonovich type linear stochastic differential equations to solve the Kubo oscillator that is widely used in physics. Further, the authors prove that the exact finite-difference schemes can preserve the symplectic structure and first integral of the Kubo oscillator. The authors also use numerical examples to prove the validity of the numerical methods proposed in this paper.

Article information

Source
J. Appl. Math., Volume 2013 (2013), Article ID 830936, 6 pages.

Dates
First available in Project Euclid: 14 March 2014

Permanent link to this document
https://projecteuclid.org/euclid.jam/1394808246

Digital Object Identifier
doi:10.1155/2013/830936

Mathematical Reviews number (MathSciNet)
MR3138940

Zentralblatt MATH identifier
06950895

Citation

Jiang, Peng; Ju, Xiaofeng; Liu, Dan; Fan, Shaoqun. Exact Finite-Difference Schemes for $d$ -Dimensional Linear Stochastic Systems with Constant Coefficients. J. Appl. Math. 2013 (2013), Article ID 830936, 6 pages. doi:10.1155/2013/830936. https://projecteuclid.org/euclid.jam/1394808246


Export citation

References

  • L. P. Blenman, R. S. Cantrell, R. E. Fennell et al., “An alternative approach to stochastic calculus for economic and financial models,” Journal of Economic Dynamics & Control, vol. 19, no. 3, pp. 553–568, 1995.
  • F. G. Ball and O. D. Lyne, “Optimal vaccination policies for stochastic epidemics among a population of households,” Mathematical Biosciences, vol. 177-178, pp. 333–354, 2002.
  • M. Liu and K. Wang, “Global stability of a nonlinear stochastic predator-prey system with Beddington-DeAngelis functional response,” Communications in Nonlinear Science and Numerical Simulation, vol. 16, no. 3, pp. 1114–1121, 2011.
  • X. Mao, Stochastic Differential Equations and Their Applications, Horwood Publishing Series in Mathematics & Applications, Horwood Publishing, Chichester, UK, 1997.
  • B. ${\text{\O}}$ksendal, Stochastic Differential Equations, Springer, Berlin, Germany, 2005.
  • P. E. Kloeden and E. Platen, Numerical Solution of Stochastic Differential Equations, vol. 23 of Applications of Mathematics, Springer, Berlin, Germany, 1992.
  • A. Rathinasamy, B. Yin, and B. Yasodha, “Numerical analysis for stochastic age-dependent population equations with Poisson jump and phase semi-Markovian switching,” Communications in Nonlinear Science and Numerical Simulation, vol. 16, no. 1, pp. 350–362, 2011.
  • P. Wang, “Three-stage stochastic Runge-Kutta methods for stochastic differential equations,” Journal of Computational and Applied Mathematics, vol. 222, no. 2, pp. 324–332, 2008.
  • D. J. Higham, X. Mao, and A. M. Stuart, “Strong convergence of Euler-type methods for nonlinear stochastic differential equations,” SIAM Journal on Numerical Analysis, vol. 40, no. 3, pp. 1041–1063, 2002.
  • I. Shoji, “A note on convergence rate of a linearization method for the discretization of stochastic differential equations,” Communications in Nonlinear Science and Numerical Simulation, vol. 16, no. 7, pp. 2667–2671, 2011.
  • L. Hu and S. Gan, “Convergence and stability of the balanced methods for stochastic differential equations with jumps,” International Journal of Computer Mathematics, vol. 88, no. 10, pp. 2089–2108, 2011.
  • X. Wang and S. Gan, “Compensated stochastic theta methods for stochastic differential equations with jumps,” Applied Numerical Mathematics, vol. 60, no. 9, pp. 877–887, 2010.
  • F. Jiang, Y. Shen, and L. Liu, “Taylor approximation of the solutions of stochastic differential delay equations with Poisson jump,” Communications in Nonlinear Science and Numerical Simulation, vol. 16, no. 2, pp. 798–804, 2011.
  • F. Jiang, Y. Shen, and F. Wu, “A note on order of convergence of numerical method for neutral stochastic functional differential equations,” Communications in Nonlinear Science and Numerical Simulation, vol. 17, no. 3, pp. 1194–1200, 2012.
  • G. N. Milstein, Numerical Integration of Stochastic Differential Equations, vol. 313 of Mathematics and Its Applications, Kluwer Academic Publishers, Dordrecht, The Netherlands, 1995.
  • R. E. Mickens, Nonstandard Finite Difference Models of Differential Equations, World Scientific Publishing, River Edge, NJ, USA, 1994.
  • T. E. Simos and J. Vigo-Aguiar, “A dissipative exponentially-fitted method for the numerical solution of the Schrödinger equation and related problems,” Computer Physics Communications, vol. 152, no. 3, pp. 274–294, 2003.
  • T. E. Simos and J. Vigo-Aguiar, “An exponentially-fitted high order method for long-term integration of periodic initial-value problems,” Computer Physics Communications, vol. 140, no. 3, pp. 358–365, 2001.
  • A. Tocino and J. Vigo-Aguiar, “Symplectic conditions for exponential fitting Runge-Kutta-Nyström methods,” Mathematical and Computer Modelling, vol. 42, no. 7-8, pp. 873–876, 2005.
  • R. B. Potts, “Differential and difference equations,” The American Mathematical Monthly, vol. 89, no. 6, pp. 402–407, 1982.
  • R. P. Agarwal, Difference Equations and Inequalities: Theory, Methods, and Applications, vol. 228 of Monographs and Textbooks in Pure and Applied Mathematics, Marcel Dekker, New York, NY, USA, 2nd edition, 2000.
  • J. Vigo-Aguiar and J. M. Ferrándiz, “A general procedure for the adaptation of multistep algorithms to the integration of oscillatory problems,” SIAM Journal on Numerical Analysis, vol. 35, no. 4, pp. 1684–1708, 1998.
  • J. L. Cieśliński, “Comment on `conservative discretizations of the Kepler motion',” Journal of Physics A, vol. 43, no. 22, Article ID 228001, 4 pages, 2010.
  • J. L. Cieśliński, “On the exact discretization of the classical harmonic oscillator equation,” Journal of Difference Equations and Applications, vol. 17, no. 11, pp. 1673–1694, 2011.
  • T. Sakamoto, N. Hori, and Y. Ochi, “Exact linearization and discretization of nonlinear systems satisfying a lagrange pde condition,” Transactions of the Canadian Society for Mechanical Engineering, vol. 35, no. 2, pp. 215–228, 2011.
  • R. E. Mickens and T. M. Washington, “A note on exact finite difference schemes for the differential equations satisfied by the Jacobi cosine and sine functions,” Journal of Difference Equations and Applications, vol. 19, no. 6, pp. 1042–1047, 2013.
  • L.-I. W. Roeger and R. E. Mickens, “Exact finite difference and non-standard finite difference schemes for $dx/dt=-\lambda {x}^{\alpha }$,” Journal of Difference Equations and Applications, vol. 18, no. 9, pp. 1511–1517, 2012.
  • L.-I. W. Roeger and R. E. Mickens, “Exact finite-difference schemes for first order differential equations having three distinct fixed-points,” Journal of Difference Equations and Applications, vol. 13, no. 12, pp. 1179–1185, 2007.
  • L.-I. W. Roeger, “Exact finite-difference schemes for two-dimensional linear systems with constant coefficients,” Journal of Computational and Applied Mathematics, vol. 219, no. 1, pp. 102–109, 2008.
  • T. Simos, “The exact discrete model of a third-order system of linear stochastic differential equations with observable stochastic trends,” Macroeconomic Dynamics, vol. 13, no. 5, pp. 656–672, 2009.
  • H. Schurz, “Numerical analysis of stochastic differential equations without tears,” in Handbook of Stochastic Analysis and Applications, V. Lakshmikantham and D. Kannan, Eds., pp. 237–359, Dekker, New York, NY, USA, 2002.
  • R. García-Rubio, “Accurate numerical solution of Black-Scholes option pricing equations,” International Journal of Financial Markets and Derivatives, vol. 2, no. 3, pp. 236–243, 2011.
  • D. J. Higham, “An algorithmic introduction to numerical simulation of stochastic differential equations,” SIAM Review, vol. 43, no. 3, pp. 525–546, 2001.
  • G. N. Milstein, Yu. M. Repin, and M. V. Tretyakov, “Numerical methods for stochastic systems preserving symplectic structure,” SIAM Journal on Numerical Analysis, vol. 40, no. 4, pp. 1583–1604, 2002.
  • G. N. Milstein, Yu. M. Repin, and M. V. Tretyakov, “Symplectic integration of Hamiltonian systems with additive noise,” SIAM Journal on Numerical Analysis, vol. 39, no. 6, pp. 2066–2088, 2002.